Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 13, 2015, 2:27 PM MDT for 18 counties in Montana. It took effect at Aug 14, 2015, 12:00 PM MDT. It was in force for 33 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2015, 2:27 PM MDT (20:27 UTC)
- In effect from
- Aug 14, 2015, 12:00 PM MDT
- Expired
- Aug 15, 2015, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 12:46 PM MDT | TSTM WND GST 71 | 7 Ene Denton, MT | 47.38 |
| Aug 14, 3:18 PM MDT | TSTM WND GST 50 | Fort Belknap, MT | PER RADAR... GUST LIKELY FROM COLLAPSING THUNDERSTORM. |
| Aug 14, 5:30 PM MDT | TSTM WND GST 53 | 3 Ene Helena, MT | |
| Aug 14, 6:34 PM MDT | NON-TSTM WND GST 55 | 5 Wsw Great Falls, MT | |
| Aug 14, 6:50 PM MDT | TSTM WND GST 60 | 5 N Great Falls, MT | ESTIMATED GUSTS UP TO 60 MPH ROCKING CAR |
| Aug 14, 6:50 PM MDT | NON-TSTM WND GST 56 | Malmstrom Afb, MT | |
| Aug 14, 6:57 PM MDT | TSTM WND GST 66 | 6 Nne Great Falls, MT | 66 MPH WIND GUST ABOUT 6 MILES NORTHEAST OF GREAT FALLS |
| Aug 14, 7:21 PM MDT | TSTM WND GST 53 | 1 N Galata, MT | 53 MPH WIND GUST NEAR GALATA SCHOOL. |
| Aug 14, 7:30 PM MDT | TSTM WND GST 67 | 7 Nw Devon, MT | 67 MPH WIND GUST AT CROOKED COULEE MESONET SITE. |
| Aug 14, 7:53 PM MDT | TSTM WND GST 66 | 13 Sw Rudyard, MT | 66 MPH WIND GUST. |
| Aug 14, 8:00 PM MDT | TSTM WND GST 63 | 2 E Inverness, MT | 63 MPH WIND GUST AT THE DOT SENSOR NEAR INVERNESSS. |
| Aug 14, 8:03 PM MDT | TSTM WND GST 52 | Rudyard, MT | 52 MPH WIND GUST. |
| Aug 14, 8:12 PM MDT | TSTM WND GST 53 | Rudyard, MT | 53 MPH WIND GUST NEAR RUDYARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS85 KTFX 132027 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 227 PM MDT THU AUG 13 2015 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SATURDAY.. .SCATTERED WET AND DRY THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY CAUSE FREQUENT LIGHTNING STRIKES AND STRONG ERRATIC WIND GUSTS. GUSTY SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT WITH A STRONG SHIFT TO STRONG AND GUSTY WESTERLY WINDS BEHIND THE FRONT. THIS COMBINATION WILL INCREASE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS AND NEW FIRE STARTS. MTZ112>118-141000- /O.UPG.KTFX.FW.A.0002.150814T1800Z-150815T1200Z/ /O.NEW.KTFX.FW.W.0007.150814T1800Z-150815T1200Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 227 PM MDT THU AUG 13 2015 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SATURDAY FOR LOW RELATIVE HUMIDITY...GUSTY SHIFTING WINDS WITH A FRONTAL PASSAGE...AND SCATTERED WET AND DRY THUNDERSTORMS.. THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 112 THROUGH 118. * WIND...SOUTHERLY WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH FRIDAY AFTERNOON...SHIFTING TO WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH FRIDAY NIGHT. * HUMIDITY...15 TO 20 PERCENT FRIDAY AFTERNOON WITH SLOW OVERNIGHT RECOVERY. * THUNDERSTORMS...SCATTERED WET AND DRY THUNDERSTORMS WITH FREQUENT LIGHTNING AND ERRATIC WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
7 follow-up statements
264 WWUS85 KTFX 140336 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 936 PM MDT THU AUG 13 2015 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SATURDAY.. .SCATTERED WET AND DRY THUNDERSTORMS FRIDAY AND FRIDAY EVENING MAY CAUSE FREQUENT LIGHTNING STRIKES AND STRONG ERRATIC WIND GUSTS. GUSTY SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT WITH A STRONG SHIFT TO STRONG AND GUSTY WESTERLY WINDS BEHIND THE FRONT. THIS COMBINATION WILL INCREASE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS AND NEW FIRE STARTS. MTZ112>118-141200- /O.CON.KTFX.FW.W.0007.150814T1800Z-150815T1200Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 936 PM MDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM MDT SATURDAY FOR LOW RELATIVE HUMIDITY...GUSTY SHIFTING WINDS WITH A FRONTAL PASSAGE...AND SCATTERED WET AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 112... 113...114...115...116...117 AND 118... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 114. FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 116. FIRE WEATHER ZONE 117. FIRE WEATHER ZONE 118. * WIND...SOUTHERLY WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH FRIDAY AFTERNOON...SHIFTING TO WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH FRIDAY NIGHT. * HUMIDITY...15 TO 20 PERCENT FRIDAY AFTERNOON WITH SLOW OVERNIGHT RECOVERY. * THUNDERSTORMS...SCATTERED WET AND DRY THUNDERSTORMS WITH FREQUENT LIGHTNING AND ERRATIC WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
832 WWUS85 KTFX 140954 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MDT FRI AUG 14 2015 MTZ112>118-142200- /O.CON.KTFX.FW.W.0007.150814T1800Z-150815T1200Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 354 AM MDT FRI AUG 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY FOR LOW HUMIDITIES THUNDERSTORMS AND STRONG WINDS FOR FIRE WEATHER ZONES 112...113... 114...115...116...117 AND 118... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 114. FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 116. FIRE WEATHER ZONE 117. FIRE WEATHER ZONE 118. * WIND...SOUTHERLY WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON...SHIFTING TO WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON WITH SLOW OVERNIGHT RECOVERY. * THUNDERSTORMS...SCATTERED WET AND DRY THUNDERSTORMS WITH FREQUENT LIGHTNING AND ERRATIC WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
792 WWUS85 KTFX 141611 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1011 AM MDT FRI AUG 14 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY... MTZ112>118-150400- /O.EXT.KTFX.FW.W.0007.150814T1800Z-150816T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1011 AM MDT FRI AUG 14 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR LOW HUMIDITIES THUNDERSTORMS AND STRONG WINDS FOR FIRE WEATHER ZONES 112 THRO0UGH 118... * AFFECTED AREA...FIRE WEATHER ZONES 112...113...114...115...116... 117 AND 118. * WIND...SOUTHERLY WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON...SHIFTING TO WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT. WINDY CONDITIONS WILL CONTINUE INTO SATURDAY EVENING. * HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON WITH SLOW OVERNIGHT RECOVERY. 15 TO 25 PERCENT ON SATURDAY. * THUNDERSTORMS...SCATTERED WET AND DRY THUNDERSTORMS WITH FREQUENT LIGHTNING AND ERRATIC WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING EXTENSION. && $$
191 WWUS85 KTFX 150333 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 933 PM MDT FRI AUG 14 2015 MTZ112>118-151200- /O.CON.KTFX.FW.W.0007.000000T0000Z-150816T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 933 PM MDT FRI AUG 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR LOW HUMIDITIES THUNDERSTORMS AND STRONG WINDS FOR FIRE WEATHER ZONES 112 THRO0UGH 118... * AFFECTED AREA...FIRE WEATHER ZONES 112...113...114...115... 116... 117 AND 118. * WIND...WEST WINDS 15 TO 30 MPH...WITH GUSTS NEAR 40 MPH. * HUMIDITY...HUMIDITIES FALLING TO NEAR 20 PERCENT ON SATURDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS...WITH ERRATIC GUSTS NEAR 55 MPH. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING EXTENSION. && $$
500 WWUS85 KTFX 150943 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 343 AM MDT SAT AUG 15 2015 MTZ112>118-152200- /O.CON.KTFX.FW.W.0007.000000T0000Z-150816T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 343 AM MDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112...113...114... 115...116...117 AND 118... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 114. FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 116. FIRE WEATHER ZONE 117. FIRE WEATHER ZONE 118. * WIND...WEST WINDS 15 TO 30 MPH...WITH GUSTS NEAR 40 MPH. * HUMIDITY...HUMIDITIES FALLING TO NEAR 20 PERCENT THIS AFTERNOON. * THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING EXTENSION. && $$
344 WWUS85 KTFX 152138 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 338 PM MDT SAT AUG 15 2015 MTZ112>118-160300- /O.CON.KTFX.FW.W.0007.000000T0000Z-150816T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 338 PM MDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112... 113...114... 115...116...117 AND 118... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 114. FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 116. FIRE WEATHER ZONE 117. FIRE WEATHER ZONE 118. * WIND...WEST WINDS 15 TO 30 MPH...WITH GUSTS NEAR 40 MPH. * HUMIDITY...HUMIDITIES NEAR 20 PERCENT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING. * IMPACTS...ANY EXISTING FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BE DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
640 WWUS85 KTFX 160250 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 850 PM MDT SAT AUG 15 2015 MTZ112>118-160400- /O.EXP.KTFX.FW.W.0007.000000T0000Z-150816T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 850 PM MDT SAT AUG 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS WIND LOW HUMIDITIES FOR FIRE WEATHER ZONES 112...113...114...115... 116...117 AND 118... CONDITIONS ARE SLOWLY IMPROVING OVER THE REGION...AS HUMIDITIES INCREASE AND WINDS BEGIN TO DIMINISH IN INTENSITY THIS EVENING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:55 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 13, 11:55 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1155 AM MDT THU AUG 13 2015 AVIATION SECTION UPDATED. .UPDATE...INCREASED CLOUD COVER AND ADDED SMOKE TO THE GRIDS TO ACCOUNT FOR SMOKE FROM PACIFIC NORTHWEST WILDFIRES PASSING OVER NORTH-CENTRAL MT. ALSO INCREASED WINDS ACROSS NORTH-CENTRAL MT FOR THE REST OF TODAY THROUGH FRIDAY PER LATEST OBS AND CONSIDERING THE EVENTUAL COLD FRONTAL PASSAGE LATER TOMORROW. OTHERWISE, THE REST OF THE FORECAST LOOKS GOOD. STILL EXPECT A FEW THUNDERSTORMS TO DEVELOP OVER HIGHER TERRAIN THIS LATE AFTERNOON/EARLY EVENING, ESPECIALLY OVER SOUTHWEST MT. MPJ/JASZKA AVIATION SECTION UPDATED ...INCREASED RISK OF CRITICAL FIRE WEATHER CONDITIONS FRIDAY AND FRIDAY NIGHT... ...STRONG WINDS POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT FRIDAY NIGHT INTO SATURDAY MORNING... .DISCUSSION... TODAY THROUGH SATURDAY...ONE MORE RELATIVELY QUIET DAY WILL GIVE WAY TO A MORE ACTIVE FRIDAY AND SATURDAY. HIGH PRESSURE ALOFT WILL KEEP THE AREA HOT AND DRY INTO FRIDAY. TEMPERATURES WILL WARM INTO THE 90S FOR MOST OF THE AREA. SOME LOCATIONS ACROSS NORTH CENTRAL MONTANA WILL APPROACH RECORD HIGHS, AND A FEW MAY EVEN REACH 100 DEGREES. A FEW STORMS MAY ALSO DEVELOP OVER THE MOUNTAIN AREAS THIS AFTERNOON AND EVENING AND PRODUCE GUSTY WINDS. SMOKE FROM THE THOMPSON AND REYNOLDS CREEK FIRES WILL ALSO LINGER OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH THE DAY ON FRIDAY. FORECAST MODELS HAVE CONTINUED TO SLOW THE PROGRESSION OF A WEATHER SYSTEM INTO THE PACIFIC NORTHWEST. REGARDLESS, A MOIST AND UNSTABLE DIFFLUENT SOUTHWESTERLY FLOW ALOFT AHEAD OF THIS SYSTEM WILL BRING A GOOD CHANCE OF A MIX OF WET AND DRY THUNDERSTORMS TO THE AREA ON FRIDAY. A JET MAX IN THIS FLOW MAY CAUSE SOME OF THESE STORMS TO BECOME QUITE STRONG WITH FREQUENT LIGHTNING AND STRONG ERRATIC WIND GUSTS TO NEAR 50 MPH AT TIMES. PRECIPITABLE WATER VALUES WILL EXCEED 1 INCH FOR MUCH OF THE AREA, MAKING BRIEF HEAVY RAIN AND SMALL HAIL ALSO POSSIBLE. SOUTHERLY WINDS WILL ALSO INCREASE ON FRIDAY AHEAD OF AN APPROACHING PACIFIC COLD FRONT. FRONTAL PASSAGE FRIDAY NIGHT WILL CAUSE WINDS TO SHIFT MORE WESTERLY AND STRENGTHEN, ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. FORECAST MODELS INDICATE 700 MB WINDS THERE OF AROUND 60 MPH WITH A STRONG SURFACE GRADIENT, MAKING HIGH WIND CRITERIA WIND POSSIBLE THERE. HOWEVER, WITH THE RECENT UNCERTAINTY WITH THE MODEL TIMING, WILL HOLD OFF ON A HIGH WIND WATCH FOR NOW. AS THE PACIFIC SYSTEM EXITS THE AREA ON SATURDAY, THE WINDS AND SHOWERS/STORMS WILL DIMINISH, COOLING TEMPERATURES MOSTLY INTO THE 70S IN ITS WAKE WITH LESS DRY CONDITIONS. COULSTON SATURDAY NIGHT THROUGH THURSDAY. EXTENDED RANGE FORECAST MODELS NOW IN BETTER AGREEMENT FOR THIS PERIOD THAN DISCUSSED YESTERDAY. PERIOD BEGINS WITH A WEAK, QUICK-MOVING DISTURBANCE TRACKING ALONG THE US/CAN BORDER DURING THE DAYTIME HOURS ON SUN. ISOLATED SHOWERS AND A THUNDERSTORM OR TWO MAY DEVELOP ALONG THE HILINE SUN AFTN, PERHAPS AS FAR SOUTH AS CHOUTEAU AND NORTHERN FERGUS COUNTIES, WHILE REST OF REGION REMAINS DRY. THAT SYSTEM EXITS SUN NIGHT, WITH WEAK RIDGING AND DRY CONDITIONS TO FOLLOW ON MON. BY TUES MORNING, THE NEXT PACIFIC SHORTWAVE TROF COMES ASHORE IN WA/OR. BOTH GFS AND ECMWF MODELS BRING THE LOW PRESSURE CENTER TOWARD MT ON TUES WITH THE GFS TAKING IT ON SOMEWHAT MORE DIRECT AND QUICKER PATH. PLUMES OF MOISTURE IN THE SOUTHWEST FLOW ALOFT AHEAD OF THE TROF AXIS WILL GENERATE SCATTERED THUNDERSTORMS MAINLY OVER THE ROCKY MTN FRONT AND CENTRAL MT TUES AFTN/EVE. THE GFS MODEL TAKES THE TROF INTO EASTERN WY BY MIDDAY WED WITH DRY CONDITIONS FOR WED-THURS. MEANWHILE, THE ECMWF HAS THE TROF AXIS ONLY JUST EAST OF THE CONTINENTAL DIVIDE WITH PRECIPITATION CONTINUING ALONG/EAST OF A DILLON-LEWISTOWN-GLASGOW LINE INTO WED AFTN AND A SECONDARY TROF SWEEPING ACROSS THE HILINE/CENTRAL MT COUNTIES WITH ANOTHER ROUND OF SHOWERS THRU MIDDAY THURS. GIVEN THAT THE GFS SOLUTION HAS SHOWN BETTER RUN-TO-RUN CONSISTENCY, CURRENT FORECAST FAVORS ITS GENERALLY DRIER CONDITIONS. EXCEPT FOR A WARMUP INTO THE LOW-MID 80S ON MON AHEAD OF THE PACIFIC TROF, HIGH TEMPS EACH DAY WILL BE A BIT COOLER THAN NORMAL, REACHING ONLY THE LOW-MID 70S ON SUN AND TUES AND MID-UPPER 70S ON WED AND THURS. WARANAUSKAS && .AVIATION... UPDATED 1755Z. VFR CONDITIONS PREVAIL THROUGH THE PERIOD WITH MOSTLY CLOUD FREE SKIES. VISIBLE SATELLITE REVEALS ELEVATED LAYERS OF SMOKE CROSSING THE STATE. SMOKE FROM THE REYNOLDS FIRE IN GLACIER NP MAY CAUSE VISIBILITY REDUCTIONS AT KCTB THIS AFTERNOON WITH MOUNTAIN OBSCURATION POSSIBLE. TEMPERATURES NEAR 100 DEGREES WILL INCREASE DENSITY ALTITUDES. SOUTHWESTERLY FLOW ALOFT STRENGTHENS TODAY. A DEEPLY MIXED SURFACE LAYER WILL ADD GUSTY WINDS THIS AFTERNOOON AT KHVR/KGTF. MOISTURE MOVING NORTH FROM IDAHO REACHES SOUTHWEST MT LATE THIS AFTN GIVING CHANCE FOR ISOLATED -TSRA AROUND KBZN/KDLN/KWYS. NUTTER && .FIRE WEATHER... TODAY...HOT AND DRY CONDITIONS WILL CONTINUE TODAY, AS HUMIDITY VALUES FALL INTO THE 10 TO 20 PERCENT RANGE. A FEW STORMS MAY DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND EVENING, BUT THEY SHOULD BE FAIRLY WEAK WITH ONLY ERRATIC WIND GUSTS POSSIBLE. FRIDAY AND FRIDAY NIGHT...DRY CONDITIONS WILL CONTINUE INTO FRIDAY WITH WIDESPREAD 15 TO 20 PERCENT AFTERNOON HUMIDITY. SCATTERED WET AND DRY THUNDERSTORMS WILL ALSO DEVELOP DURING THIS TIME. SOME STORMS MAY BECOME STRONG WITH FREQUENT LIGHTNING AND STRONG ERRATIC WIND GUSTS POSSIBLY UP TO 50 MPH. THIS WILL INCREASE THE THREAT OF NEW FIRE STARTS AND THE SPREAD OF NEW AND EXISTING FIRES. ALSO, SOUTHERLY WINDS WILL INCREASE AHEAD OF A PACIFIC COLD FRONT, COMBINING WITH THE DRY CONDITIONS TO POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS. HAVE THEREFORE ISSUED A FIRE WEATHER WATCH FOR FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. STORMS WILL PERSIST INTO FRIDAY NIGHT, AND THE COLD FRONT WILL SHIFT WINDS MORE WESTERLY AND INCREASE THEM QUITE A BIT. SATURDAY THROUGH SUNDAY...SHOWERS, STORMS AND WINDS WILL DECREASE ON SATURDAY AS THE SYSTEM EXITS THE AREA. THIS WILL LEAVE THE AREA COOLER AND NOT NEARLY AS DRY. && .PRELIMINARY POINT TEMPS/POPS... GTF 98 66 95 60 / 10 10 40 30 CTB 97 60 92 56 / 10 10 40 40 HLN 97 61 95 55 / 10 10 40 30 BZN 94 57 94 52 / 10 10 30 20 WEY 84 43 83 45 / 20 20 30 30 DLN 90 58 90 51 / 10 20 30 30 HVR 100 65 100 61 / 10 10 30 30 LWT 94 65 94 58 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR MTZ112>118. && WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:32 PM MDT | Special Weather Statement | TFX | Gallatin | 28 min |
| Aug 12, 8:39 PM MDT | Special Weather Statement | TFX | Gallatin | 36 min |
| Aug 13, 3:46 AM MDT | Fire Weather Watch | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 11 hr |
| Aug 13, 2:32 PM MDT | High Wind Watch | TFX | 24 hr |
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.